MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomerieux of obtaining a false positive cefoxitin screen result for staphylococcus aureus atcc® 259213¿ in association with the vitek® 2 ast-gp75 test kit (ref.415670, lot 2751557403).The s.Aureus atcc® 259213¿ isolate was cultured on sheep blood agar and incubated without carbon dioxide at 35°c for 24 hours prior to testing.The vitek 2 testing was then performed with lot 2751557403 and obtained a positive cefoxitin screen result.The customer confirmed the expected cefoxitin screen result s.Aureus atcc® 259213¿ is negative.The customer cleaned the instrument optics then performed repeat testing using a fresh cultiloop cultured on sheep blood agar incubated at 35°c with carbon dioxide for 24 hours.The expected negative cefoxitin screen result was obtained.It should be noted that staphylococcus aureus can be incubated with or without carbon dioxide on sheep blood agar according to the package insert culture requirements table.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomerieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false positive cefoxitin screen (oxsf) result for staphylococcus aureus atcc® 259213¿ in association with the vitek® 2 ast-gp75 test kit ((b)(4), lot 2751557403).No lab reports, troubleshooting information, or the strain was available for investigation evaluation.Internal testing was conducted using cards from the customer's lot and a random lot of ast-gp75 cards, 2751494403, in duplicate.Testing was conducted using the internal biomérieux staphylococcus aureus atcc strain 29213 (694).Testing on all of the cards resulted in the expected negative oxsf results.The customer's false positive oxsf result was not reproduced when testing from the biomerieux internal qc strain.Vitek 2 ast-gp75 lot 2751557403 met final qc release criteria.In addition, the customer had their reader optics replaced by a field service engineer (fse), and has experienced no further issues.

Brand Name
VITEK 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
hazelwood MO 63042
MDR Report Key11059394
Report Number1950204-2020-00218
Device Sequence Number16862950
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Catalogue Number415670
Device Lot Number2751557403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1